Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Has viral gastroenteritis. Has vomiting, diarrhea, abdominal cramps. Not enough water. What should I do?

Hi, doctor, I got contaminated when I took care of my father-in-law who is having viral gastroenteritis . So I had vomiting, diarrhea , and abdominal cramp 1 day later. I did not eat breakfast the next day; however, I forgot to drink enough water. I realized that I did not have urine the whole day and having headache. Will this be too late to drink water now? I have taken Imodium 1#, Bismuth 1#.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there appears to be possibility of acute viral gastroenteritis with effects on kidney.
Fluid intake at any time while suffering from excessive fluid is always helpful.
You should consult with internal medicine specialist and should go for thorough check up.
You should also go for complete blood count, renal function test, serum electrolytes.
You shouldn't take Imodium as it contains loperamide and by decreasing gastrointestinal secretion, it may cause accumulation of infectious agent.
You should take complete antibiotic course, antispasmodics, robotics.
You should also take potassium rich fluid and oral rehydration solution.
Take care,
Dr. Mayank Bhargava
Answered: Mon, 4 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor